Alert archive / South Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 14, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 6, 2001, 11:24 AM CDT for Potter County, Walworth County, South Dakota. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 2001, 11:24 AM CDT (16:24 UTC)
- Expired
- Jun 6, 2001, 12:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
Counties Potter County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 126 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 11:40 AM CDT | Hail 1 | Lowry, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 061624 SVRABR SDC107-129-061715- /NEW.KABR.SV.W.0043.061624-061715/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1124 AM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN POTTER COUNTY IN NORTH CENTRAL SOUTH DAKOTA WALWORTH COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 1215 PM CDT * AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF AKASKA...OR ABOUT 19 MILES SOUTHWEST OF SELBY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AKASKA AROUND 1130 AM CDT LOWRY AROUND 1145 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN ABERDEEN. $$ LAT...LON 4535 10025 4517 10020 4520 9979 4541 9988 PARKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 10:30 AM CDT, 54 minutes earlier.
Area forecast discussion, Jun 6, 10:30 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 1030 AM CDT WED JUN 6 2001 QUICK LOOK AT 12Z ETA REVEALED IT APPEARED TO HAVE FAIR HANDLE ON SITUATION. WIDESPREAD ELEVATED RAIN/TSRA CONTINUES OVER NORTHERN TIER OF COUNTIES. MORE SCATTERED ACTIVITY POPPING UP OVER CENTRAL PORTIONS OF STATE AS JET MAX/SW INTRUDE INTO THE AREA. BNDRY LAYER INSTABILITY STILL VERY MEAGER BUT DECENT SHEAR PROFILE HELPING THINGS OUT. BEST CHC OF SVR FOR MY CWA SHOULD BE FROM KPIR EAST TO KATY AS SFC LOW MOVES EAST ACROSS SOUTHERN SD. UPDATES ALREADY ISSUED. .ABR...NONE. TDK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:29 AM CDT | Severe Thunderstorm Warning | ABR | Dewey | 31 min |
| Jun 6, 10:06 AM CDT | Severe Thunderstorm Warning | ABR | Dewey, Walworth | 24 min |
| Jun 6, 12:06 PM CDT | Severe Thunderstorm Warning | ABR | Edmunds | 54 min |
| Jun 6, 3:39 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 66 min |
| Jun 6, 5:41 PM CDT | Severe Thunderstorm Warning | ABR | Spink | 49 min |
| Jun 6, 6:28 PM CDT | Severe Thunderstorm Warning | ABR | Clark, Spink | 62 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.